MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941828300
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code Non specific EKG/ECG Changes (1817)
Date of Event 12/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that difficulty removing a balloon, elevated st changes in an ekg occurred, and failure to deflate a balloon occurred.The target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery (lad).A 3.00 x 28mm synergy xd was advanced, the balloon was inflated for 11 seconds, and the stent deployed in the lesion.It was noted that the balloon was initially slow to inflate.Upon deflation, the proximal end of the balloon would not come down.The indeflator was pulled negative, but the proximal end of the balloon remained inflated, which caused st changes in an ekg.An empty 20cc syringe was then attached to the stopcock, and was pulled negative, which allowed the balloon to deflate enough to remove it.It was noted that 30 seconds were attempted to deflate the balloon, and vacuum was held during withdrawal.After the balloon was removed, the device was inspected for kinks and defects.It was noticed that the hub was bent.It was noted that there were some mild bends in the delivery platform, but no kinks noted prior to removal.It was additionally noted that the balloon was partially inflated, as it did not fully deflate, even with the indeflator attached.The procedure was completed.No further patient complications resulted in relation to this event.
 
Event or Problem Description
It was reported that difficulty removing a balloon, elevated st changes in an ekg occurred, and failure to deflate a balloon occurred.The target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery (lad).A 3.00 x 28mm synergy xd was advanced, the balloon was inflated for 11 seconds, and the stent deployed in the lesion.It was noted that the balloon was initially slow to inflate.Upon deflation, the proximal end of the balloon would not come down.The indeflator was pulled negative, but the proximal end of the balloon remained inflated, which caused st changes in an ekg.An empty 20cc syringe was then attached to the stopcock, and was pulled negative, which allowed the balloon to deflate enough to remove it.It was noted that 30 seconds were attempted to deflate the balloon, and vacuum was held during withdrawal.After the balloon was removed, the device was inspected for kinks and defects.It was noticed that the hub was bent.It was noted that there were some mild bends in the delivery platform, but no kinks noted prior to removal.It was additionally noted that the balloon was partially inflated, as it did not fully deflate, even with the indeflator attached.The procedure was completed.No further patient complications resulted in relation to this event.It was further reported that the balloon was able to deflate by pulling back with an empty 20cc syringe.A 6fr guide catheter was used during the procedure.No resistance was noted during the procedure.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13087706
Report Number2134265-2021-16119
Device Sequence Number17570574
Product Code NIQ
UDI-Device Identifier08714729980995
UDI-Public08714729980995
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2023
Device Model NumberH7493941828300
Device Lot Number0027045583
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale